Advertisement

Nonlinear Dynamics

, Volume 53, Issue 3, pp 215–222 | Cite as

Fractional conservation laws in optimal control theory

  • Gastão S. F. Frederico
  • Delfim F. M. TorresEmail author
Original Paper

Abstract

Using the recent formulation of Noether’s theorem for the problems of the calculus of variations with fractional derivatives, the Lagrange multiplier technique, and the fractional Euler–Lagrange equations, we prove a Noether-like theorem to the more general context of the fractional optimal control. As a corollary, it follows that in the fractional case the autonomous Hamiltonian does not define anymore a conservation law. Instead, it is proved that the fractional conservation law adds to the Hamiltonian a new term which depends on the fractional-order of differentiation, the generalized momentum and the fractional derivative of the state variable.

Keywords

Fractional derivatives Optimal control Noether’s theorem Conservation laws Symmetry 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agrawal, O.P.: Formulation of Euler–Lagrange equations for fractional variational problems. J. Math. Anal. Appl. 272(1), 368–379 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Agrawal, O.P., Tenreiro Machado, J.A., Sabatier, J.: Introduction. Nonlinear Dyn. 38(1–4), 1–2 (2004) [Special issue on fractional derivatives and their applications] CrossRefMathSciNetGoogle Scholar
  3. 3.
    Agrawal, O.P.: A general formulation and solution scheme for fractional optimal control problems. Nonlinear Dyn. 38(1–4), 323–337 (2004) zbMATHCrossRefGoogle Scholar
  4. 4.
    Baleanu, D., Agrawal, O.P.: Fractional Hamilton formalism within Caputo’s derivative. Czechoslovak J. Phys. 56(10–11), 1087–1092 (2006) CrossRefMathSciNetGoogle Scholar
  5. 5.
    Baleanu, D., Avkar, T.: Lagrangians with linear velocities within Riemann–Liouville fractional derivatives. Nuovo Cimento B 119(1), 73–79 (2004) Google Scholar
  6. 6.
    Baleanu, D., Muslih, S.I., Taş, K.: Fractional Hamiltonian analysis of higher order derivatives systems. J. Math. Phys. 47(10), 103503 (2006) CrossRefMathSciNetGoogle Scholar
  7. 7.
    Dzenite, I.A., Torres, D.F.M.: A remark on Noether’s theorem of optimal control. Int. J. Appl. Math. Stat. 4(J06), 88–93 (2006) zbMATHMathSciNetGoogle Scholar
  8. 8.
    El-Nabulsi, R.A.: A fractional action-like variational approach of some classical, quantum and geometrical dynamics. Int. J. Appl. Math. 17(3), 299–317 (2005) zbMATHMathSciNetGoogle Scholar
  9. 9.
    El-Nabulsi, R.A.: A fractional approach to nonconservative Lagrangian dynamical systems. Fizika A 14(4), 289–298 (2005) Google Scholar
  10. 10.
    El-Nabulsi, R.A., Torres, D.F.M.: Necessary optimality conditions for fractional action-like integrals of variational calculus with Riemann-Liouville derivatives of order (α,β). Math. Methods Appl. Sci. 30(15), 1931–1939 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Frederico, G.S.F., Torres, D.F.M.: A formulation of Noether’s theorem for fractional problems of the calculus of variations. J. Math. Anal. Appl. 334(2), 834–846 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Gouveia, P.D.F., Torres, D.F.M.: Automatic computation of conservation laws in the calculus of variations and optimal control. Comput. Methods Appl. Math. 5(4), 387–409 (2005) zbMATHMathSciNetGoogle Scholar
  13. 13.
    Hilfer, R. (Ed.): Applications of Fractional Calculus in Physics. World Scientific, River Edge (2000) zbMATHGoogle Scholar
  14. 14.
    Klimek, M.: Fractional sequential mechanics—models with symmetric fractional derivative. Czechoslovak J. Phys. 51(12), 1348–1354 (2001) zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Klimek, M.: Lagrangean and Hamiltonian fractional sequential mechanics. Czechoslov. J. Phys. 52(11), 1247–1253 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Klimek, M.: Stationarity-conservation laws for fractional differential equations with variable coefficients. J. Phys. A 35(31), 6675–6693 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Klimek, M.: Lagrangian fractional mechanics—a noncommutative approach. Czechoslovak J. Phys. 55(11), 1447–1453 (2005) CrossRefMathSciNetGoogle Scholar
  18. 18.
    Jumarie, G.: Lagrangian mechanics of fractional order, Hamilton–Jacobi fractional PDE and Taylor’s series of nondifferentiable functions. Chaos Solitons Fractals 32(3), 969–987 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Jumarie, G.: Fractional Hamilton–Jacobi equation for the optimal control of nonrandom fractional dynamics with fractional cost function. J. Appl. Math. Comput. 23(1–2), 215–228 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Miller, K.S., Ross, B.: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993) zbMATHGoogle Scholar
  21. 21.
    Muslih, S.I., Baleanu, D.: Hamiltonian formulation of systems with linear velocities within Riemann–Liouville fractional derivatives. J. Math. Anal. Appl. 304(2), 599–606 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Muslih, S.I., Baleanu, D.: Formulation of Hamiltonian equations for fractional variational problems. Czechoslov. J. Phys. 55(6), 633–642 (2005) CrossRefMathSciNetGoogle Scholar
  23. 23.
    Muslih, S.I., Baleanu, D., Rabei, E.: Hamiltonian formulation of classical fields within Riemann–Liouville fractional derivatives. Phys. Scr. 73(5), 436–438 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Rabei, E.M., Nawafleh, K.I., Hijjawi, R.S., Muslih, S.I., Baleanu, D.: The Hamilton formalism with fractional derivatives. J. Math. Anal. Appl. 327(2), 891–897 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Riewe, F.: Nonconservative Lagrangian and Hamiltonian mechanics. Phys. Rev. E (3) 53(2), 1890–1899 (1996) CrossRefMathSciNetGoogle Scholar
  26. 26.
    Riewe, F.: Mechanics with fractional derivatives. Phys. Rev. E (3) 55(3, part B), 3581–3592 (1997) CrossRefMathSciNetGoogle Scholar
  27. 27.
    Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional Integrals and Derivatives. Gordon and Breach, Yverdon (1993) zbMATHGoogle Scholar
  28. 28.
    Tarasov, V.E.: Fractional variations for dynamical systems: Hamilton and Lagrange approaches. J. Phys. A 39(26), 8409–8425 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Torres, D.F.M.: On the Noether theorem for optimal control. Eur. J. Control 8(1), 56–63 (2002) CrossRefGoogle Scholar
  30. 30.
    Torres, D.F.M.: Quasi-invariant optimal control problems. Port. Math. (N.S.) 61(1), 97–114 (2004) zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2007

Authors and Affiliations

  • Gastão S. F. Frederico
    • 1
  • Delfim F. M. Torres
    • 2
    Email author
  1. 1.Department of Science and TechnologyUniversity of Cape VerdeSantiagoCape Verde
  2. 2.Department of MathematicsUniversity of AveiroAveiroPortugal

Personalised recommendations